MAUDE Adverse Event Report: MICROVENTION, INC. COSMOS 10; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. COSMOS 10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100618CSSR-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, microvention, inc., will submit a supplemental mdr report.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization procedure, an embolization coil implant did not detach from the delivery pusher.It was decided to remove the device, which detached unexpectedly.There was no reported intervention or injury to the patient.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the proximal gold connector bent and damaged, and the implant stretched and separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The unit passed continuity and resistance testing, indicating the device would have detached normally during the procedure; however, the detachment controller used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the initial non-detachment described in the reported complaint.

Brand Name
COSMOS 10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key14164479
Report Number2032493-2022-00168
Device Sequence Number20269223
Product Code HCG
UDI-Device Identifier00810170013539
UDI-Public(01)00810170013539(11)210222(17)260131(10)2102225QC
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K082461
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number100618CSSR-V
Device Catalogue Number100618CSSR-V
Device Lot Number2102225QC
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexUnknown